Wildfire, Hartley
- When
- July 7, 6:25 PM CST to July 8, 3:00 AM CST
- Where
- Hartley forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.840, -102.603 (the zone’s center; the record gives no point)
The Fulton Complex Wildfire began about six miles south southwest of Channing Texas in Hartley County around 1825 CST. A train started several wildfires along the tracks and then the wildfires spread through the canyons.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Fulton Complex Wildfire began about six miles south southwest of Channing Texas in Hartley County around 1825 CST. A train started several wildfires along the tracks and then the wildfires spread through the canyons. No structures were damaged or destroyed and there were no reports of injuries or fatalities. The wildfire consumed an estimated three hundred and fifty acres and the wildfire was contained around 0300 CST on July 8.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 7, 5:52 PM CST, 33 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 652 PM CDT THU JUL 7 2011 .AVIATION... 00 UTC TAFS...WEAK FRONTAL BOUNDARY WAS SLIDING SOUTH THROUGH THE SOUTHERN TEXAS PANHANDLE. WINDS HAVE TURNED TO THE NORTHEAST WITH SPEEDS AT 5-10 KTS. MAIN AVIATION CONCERN FOR THIS TAF CYCLE STILL HINGE ON THUNDERSTORM POTENTIAL ACROSS THE PANHANDLES. AREA OF THUNDERSTORMS OVER SOUTHEASTERN CO WERE SLOWLY PUSHING TO THE SOUTH AND BASED ON THE TRACK OF THESE STORMS...LOOKS LIKE THEY WILL SKIRT NORTH OF THE KGUY TERMINAL. THUS NOT OVERLY CONFIDENT TO INSERT THUNDERSTORM REMARKS AT KGUY SO HAVE CONTINUED WITH CB REMARKS WHILE ALSO RETAINING CB REMARKS AT KDHT. WEAK CONVERGENCE ALONG THE FRONT HAS RESULTED IN A LINE OF HIGH BASED CU TO FORM ACROSS THE SOUTHERN TEXAS PANHANDLE. LATEST LAPSE DATA SHOWS WEAK TO MODERATE INSTABILITY ALONG AND SOUTH OF THIS LINE OF CU...WITH SBCAPE VALUES FROM AROUND 200-1000 J/KG. ALTHOUGH NOT FEELING OVERLY CONFIDENT IN THUNDERSTORM DEVELOPMENT NEAR THE KAMA TERMINAL...HELD ONTO CB REMARKS TO DENOTE THE POSSIBILITY OF AN ISOLATED STORM POPPING UP. WILL CONTINUE TO MONITOR RADAR TRENDS AND UPDATE AS NECESSARY. THE UPPER RIDGE OVER THE FOUR CORNERS REGION WILL SLIDE A BIT MORE OVER THE AREA SATURDAY. SHOULD SEE CI INCREASE LATER TONIGHT AND SATURDAY WITH HIGH BASED CU DEVELOPING IN THE MORNING. THUS EXPECTING VFR CONDITIONS THROUGH THE 24 HOUR FORECAST PERIOD. CLK && .PREV DISCUSSION... /ISSUED 257 PM CDT THU JUL 7 2011/ DISCUSSION... WEAK FRONTAL BOUNDARY STRETCHING WEST TO EAST ACROSS CENTRAL OK BACK INTO THE NORTHERN AND CENTRAL TX PANHANDLE THIS AFTERNOON. THIS WEAK BOUNDARY MAY SLIDE A LITTLE FURTHER SOUTH THIS EVENING AND TONIGHT...HOWEVER BOUNDARY EXPECTED TO REMAIN GENERALLY QUASI- STATIONARY THROUGH TONIGHT. UPPER HIGH OVER THE SOUTHERN ROCKIES WILL MAINTAIN A NORTHWESTERLY UPPER FLOW AND ALLOW FOR SHORTWAVE ENERGY TO TRACK SOUTHEAST OUT OF CO AND NORTHERN NM LATER TODAY AND TONIGHT. EXPECTING ISOLATED TO SCATTERED CONVECTION ACROSS THE FORECAST AREA LATER TODAY AND TONIGHT. FRONT SHOULD THEN PROPAGATE SOUTH INTO THE TX SOUTH PLAINS REGION AND NEAR THE RED RIVER ON FRIDAY BEFORE LIFTING BACK TO THE NORTH AS A WARM FRONT EARLY THIS WEEKEND. UNSEASONABLY WARM CONDITIONS FRIDAY THROUGH THIS WEEKEND AS THE UPPER HIGH BEGINS TO SLIDE EAST. SOME WEAK SHORTWAVE ENERGY OVER THE SOUTHERN ROCKIES RIDING UP AND OVER THE NORTHERN PERIPHERY OF THE UPPER HIGH MAY TRIGGER ISOLATED CONVECTION MAINLY ACROSS THE OK AND NORTHWEST TX PANHANDLE. OTHERWISE...DRY CONDITIONS EXPECTED THROUGH THE WEEKEND AND EARLY NEXT WEEK. INVERTED UPPER TROUGH FORECAST TO TRACK WEST AND NORTHWEST ACROSS SOUTHERN TX INTO WEST TX BY THE MIDDLE OF NEXT WEEK. CLOSED UPPER LOW THEN FORECAST TO LIFT NORTH INTO THE PANHANDLES BY THE LATTER HALF OF NEXT WEEK. THIS UPPER SYSTEM MAY BE A FOCUS FOR CONVECTION AROUND THE MIDDLE OR END OF NEXT WEEK...HOWEVER WILL MAINTAIN DRY FORECAST FOR NOW. SCHNEIDER FIRE WEATHER... ALTHOUGH RH VALUES EXPECTED AROUND 20 PERCENT OR LESS ACROSS THE SOUTHWESTERN HALF OF THE FORECAST AREA FRIDAY...20 FOOT WIND SPEEDS ARE EXPECTED TO BE LESS THAN 15 MPH. THEREFORE...FIRE WEATHER CONDITIONS ARE EXPECTED TO REMAIN BELOW ELEVATED LEVELS. HOWEVER...RH VALUES ON SATURDAY WILL BE MAINLY 20 PERCENT OR LESS ACROSS MOST OF THE PANHANDLES WITH 20 FOOT WIND SPEEDS OF AROUND 15 TO 20 MPH WITH SOME HIGHER GUSTS. ELEVATED FIRE WEATHER CONDITIONS FORECAST ON SATURDAY FOR MAINLY THE SOUTH CENTRAL OR SOUTHERN TX PANHANDLE. OTHERWISE...FIRE WEATHER CONDITIONS WILL BE BELOW ELEVATED TO CRITICAL LEVELS THROUGH THE FORECAST PERIOD. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 05/16
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 339 PM CDT THU JUL 7 2011 OKZ001>003-TXZ001>020-081100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 339 PM CDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. IT IS POSSIBLE THAT A FEW STORMS MAY BECOME STRONG WITH GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND THE FAR NORTHWEST TEXAS PANHANDLE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STORMS MAY BECOME STRONG. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON SATURDAY ACROSS THE SOUTHERN TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT...ESPECIALLY ACROSS THE NORTHWEST TEXAS PANHANDLE AND THE CENTRAL AND WESTERN OKLAHOMA PANHANDLE. AREA FIRE MANAGERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS ON SATURDAY. JACKSON
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337953.